MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's complaint that the saline line was pink-tinged was confirmed during functional testing of the returned icy catheter (lot #202542).During the functional pressure leak test, a bonding leak was observed at the proximal end of the medial balloon.The probable root cause of the bonding leak could be a latent defect in the bond.Also, a leak from the in-lumen tubing was observed during testing.A small sharp cut on the lumen was noted.The root cause of the sharp cut was not conclusively determined.However, sharp tools like a scalpel may have accidentally cut the catheter lumen tubing.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the proximal end of the medial balloon, and a leak from the in-lumen tubing was observed during testing, confirming the reported complaint.When observing the in-lumen tubing leak under the microscope, a tiny sharp cut on the lumen was noted 3mm away from the distal end of the in luer.The sharp cut caused the leak from the lumen tubing.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and no previous history of complaints was reported for the icy catheter with lot #202542.
 
Event or Problem Description
During the maintenance phase of the ivtm therapy, the nurse noticed that the saline line was pink-tinged.The ivtm therapy was stopped, notified the physician, and the first icy catheter (lot #202542) was replaced with the second icy catheter (lot #202542).During the second icy catheter use, the saline bag was noted to be depleting, and no blood tinge was noted.The catheter was removed, and cooling pads were used to continue the therapy.The nurse suspects approximately 250cc of saline infusion into the patient's bloodstream.The dwell time of the first icy catheter was 8 hours, and the second icy catheter was 6 hours.No harm to the patient was reported.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21203602
Report Number3010617000-2025-00038
Device Sequence Number8157506
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number202542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown